Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have stomach cramps and bloating. Taken voltaren. Fell and damaged my ribs. Abdominal discomfort. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I have stomach cramps and bloating and gas having taken voltaren 75 mgs for 5 days. I fell and damaged my ribs, I have now discontinued and only using paracetamol. How long will this abdominal discomfort go in for.
Posted Tue, 4 Jun 2013 in Digestion and Bowels
Answered by Dr. Achuo Ascensius 1 hour later
thanks for the query

It would appear you are suffering from acute peptic ulcer disease due to voltarene.
Voltarene contains the active ingredient diclofenac which is a non steroidal anti-inflammatory drug. Non steroidal anti-inflammatroy drugs and particularly diclofenac are known to provoke and or aggravate peptic ulcers.

Paracetamol is better and rarely causes peptic ulcer diseases. Other pain killers such ibuprofen, indomethacin, naproxene etc should be avoided. Preferable pain killers include Tramadol, codeine etc but should be taken under prescription given your age.

You need to some drugs including antacids ( magnesium hydroxide and aluminum hydroxide) to chew together with cimetidine tabs or omeprazole which your doctor could prescribed.

Also, you should avoid being stressed, dry food, gassy drinks and have frequent and regular meals.

Hope this answers your query. If you have more query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor